Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 31, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2002, 6:49 PM EDT for Sullivan County, New Hampshire. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2002, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 4, 2002, 7:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Sullivan County, NH
The radar
The Burlington radar (KCXX), 135 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1695 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
728 WUUS51 KGYX 042249 SVRGYX NHC019-042345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 647 PM EDT THU JUL 4 2002 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SULLIVAN COUNTY IN CENTRAL NEW HAMPSHIRE * UNTIL 745 PM EDT * AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF GRANTHAM...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR GRANTHAM AT 710 PM EDT NEAR SPRINGFIELD AT 725 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4359 7231 4344 7231 4342 7209 4353 7202
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:25 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 4, 2:25 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 225 PM EDT THU JUL 4 2002 TORNADO WATCH #490 UNTIL 6 PM FOR F/A. FRONT SHUD PASS OFF F/A THIS EVENING THEN P/CLDY...PERHAPS SOME PTCHY FOG AS DEWPS DONT REALLY DROP OFF TIL AFT SR. COLD AIR ALOFT WILL POP OFF CU AND MIN PSBLTY SHWR ACTVTY. MSTLY CLR AND QUITE A BIT DRIER AND MORE COMFORTABLE/DRIER/COOLER FRI NITE THRU THE WEEKEND WITH DEWPS FCST IN THE 50S. .GYX... ME...TORNADO WATCH UNTIL 600 PM EDT THURSDAY FOR ZONES MEC001... MEC005...MEC007...MEC011...MEC013...MEC015...MEC017...MEC023... MEC025...MEC027...MEC031. NH...TORNADO WATCH UNTIL 600 PM EDT THURSDAY FOR ZONES NHC001... NHC003...NHC007...NHC009...NHC013...NHC015...NHC017...NHC019.
In the hours before
Special weather statement, Jul 4, 5:34 PM EDT, 1 hour 15 minutes before
MEZ014-042230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 534 PM EDT THU JUL 4 2002 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST SOMERSET COUNTY... LOOK FOR STRONG THUNDERSTORMS TO MOVE ACROSS PALMYRA...PITTSFIELD AND DETROIT WITH WIND GUSTS TO NEAR 50 MPH...MARBLE SIZED HAIL AND UP TO ONE INCH OF RAIN IN LESS THAN 30 MINUTES. EXPECT THE THUNDERSTORMS TO EXIT THE COUNTY AFTER 615 PM. HAYES
Special weather statement, Jul 4, 5:42 PM EDT, 1 hour 7 minutes before
MEZ020-021-042245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 542 PM EDT THU JUL 4 2002 LOOK FOR STRONG THUNDERSTORMS TO DEVELOP OVER NORTHEAST ANDROSCOGGIN COUNTY INTO WESTERN KENNEBEC COUNTY THROUGH 700 PM. AS THE STRONGEST STORMS MOVE THROUGH WAYNE...WINTHROP TO SOUTH OF FAYETTE...EXPECT WIND GUSTS APPROACHING 45 MPH...MARBLE SIZED HAIL AND UP TO AN INCH OF RAIN IN LESS THAN 30 MINUTES. HAYES
Special weather statement, Jul 4, 6:30 PM EDT, 19 minutes before
MEZ018>028-NHZ007>010-013-014-050130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 630 PM EDT THU JUL 4 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHERN NEW HAMPSHIRE AND THE SOUTHERN PART OF WESTERN MAINE... A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 1000 PM FOR THE FOLLOWING COUNTIES IN WESTERN MAINE... ANDROSCOGGIN...YORK...CUMBERLAND... KNOX...SAGADAHOC... LINCOLN... KENNEBEC AND WALDO. IN SOUTHERN NEW HAMPSHIRE... BELKNAP...STRAFFORD...SULLIVAN...MERRIMACK AND ROCKINGHAM. THIS REPLACES THE TORNADO WATCH ISSUED EARLIER TODAY. HAYES
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.